Stevens-Johnson Syndrome (SJS) is a serious adverse skin reaction that is usually a reaction to medicine that was recently started or taken. It is accompanied by a Rash and Blisters where the skin in the affected areas dies and sloughs off. When more than 30% of the skin is involved the classification changes to Toxic Epidermal Necrolysis (TEN). Both Stevens-Johnson Syndrome and Toxic Epidermal Necrolysis are medical emergencies that require immediate medical attention and often result in hospitalization. It is estimated that nearly 2 million men and women will be diagnosed every year, and this is only in the United States alone. Unfortunately there are roughly one hundred and fifty thousand deaths every year that are attributed to Stevens-Johnsons Syndrome.
This site is dedicated to providing attorney services and is not a substitute for medical advice. You should always seek immediate medical attention rather than trying to self diagnose. However, the following information may be helpful.
SJS And TENs Symptoms May Include:
- A Rash and Skin that begins to turn red or purple in color
- Hives through out the body
- Skin pain
- Blisters in your mouth, nose, eyes and genitals
- Skin shedding
- Swelling of the tongue and surrounding area
- Facial swelling and discoloration
Before the rash develops people often experience flu like symptoms, such as:
- Burning eyes
- Runny Nose
If you begin to experience symptoms, especially if you have recently begun or taken a new medication, immediately seek emergency medical attention.